MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, the lens damaged during loading.Additional information has been requested.
 
Additional Manufacturer Narrative
The lens was not returned for evaluation.A photo was provided in the file.The image is of a computer monitor.Shown on the right side of the screen is the used ultrasert device from mid nozzle through tip held above the eye.The plunger was oriented correctly.There appears to be viscoelastic in the device.The plunger was retracted toward mid-nozzle.The lens was shown outside the device on the left side of the screen held pinched in the end of fine metal tweezers.Viscoelastic was observed on the lens.The lens was in a folded position, as would be expected of a lens being delivered through a device.The leading haptic was partially visible and was in an extended position.The trailing haptic appears to be misfolded and appeared to be broken in the gusset area.The distal trailing haptic area appears to be looped backward at the midpoint of the optic.The trailing haptic gives the appearance that a plunger underride has previously occurred.It is difficult to make confirmations from the grainy photo clarity.No further determinations can be made without a physical product.Only the used company device was returned loose in a bag with a surgical sponge for evaluation.The plunger lock and lens stop were removed.The plunger was oriented correctly.Viscoelastic was observed in the device.The plunger was advanced to mid-nozzle.No damage was observed.Product history records were reviewed and the documentation indicated the product met release criteria.Viscoelastic information was not provided.It is unknown if a qualified viscoelastic was used.The root cause could not be determined for the reported complaint.The lens was not returned for evaluation.Based on our observation of the attached photo, the haptic appeared to be damaged and clinical solution appears to be present on the lens.It is difficult to make a final determination without evaluation of the physical sample.The root cause cannot be determined based on available information.The plunger was retracted.The plunger position in relation to the broken haptic during advancement cannot be determined.The haptic position may indicate the plunger was not fully advanced.If the plunger is not fully advanced the trailing haptic may not release properly from the device.Broken haptics may occur due to the use of a non-qualified viscoelastic.The use of an unqualified (ovd) opthalmic viscosurgical device may cause damage to the lens and potential complications during the device preparation and implantation steps.If the operating room temperature is too high (23 degree celsius per 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.In addition, haptic strength (modulus) decreases as the temperature increases and is more likely to break under stress.If the plunger is not fully advanced, or if the plunger is allowed to retract, the trailing haptic may not release properly from the device.Any of the above listed causes alone, or in combination, may create the reported event.The file will be reopened if the sample or additional information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21526346
Report Number1119421-2025-00596
Device Sequence Number8455143
Product Code HQL
UDI-Device Identifier00380652394659
UDI-Public(01)00380652394659(17)270120(11)240122(10)15785722
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15785722
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown